MRI side effects: I had an MRI done but a few weeks... - NRAS

NRAS
26,221 members30,064 posts

MRI side effects

I had an MRI done but a few weeks later developed horrible pain in my leg....and numbness... could the MRI cause this?

3 Replies
oldestnewest

It's very unlikely that the MRI would cause pain a few weeks later. MRI 's are very safe. Very rarely people can have an allergic reaction to the contrast dye , gandolinium, but you would have noticed any reaction immediately, such as a rash or breathlessness.

If your leg remains numb it might be worthwhile contacting your GP.

3 likes
Reply

The only likely relationship could be the positioning of your body when you had the MRI. That could nip the sciatic nerve and give you leg symptoms like that - but that would be a mechanical problem not a side effect of the MRI.

I'm sure if you find out that it's the sciatic nerve there will be lots of people who have this and can give advice on how to manage it (me included!) So ask your medical team if that's what it is!

1 like
Reply

Stress can cause numbness through overbreathing but as for the leg I'd urge you to go to the GP or A&E if its sharp and in one place especially if your mobility has been limited for a while to simply eliminate a clot. We are not doctors and so your best recourse is a medically qualified person so if it any doubt its not just muscle related and it is in the calf then act now.

2 likes
Reply

You may also like...